MAUDE Adverse Event Report: PENUMBRA, INC. POD4; HCG, KRD

PENUMBRA, INC. POD4; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a branch of the collateral vessel using pod4s.During the procedure, while advancing a pod4 through a non-penumbra microcatheter, the pod4 unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached pod4 was removed.The procedure was completed using a new pod4 and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The distal detachment tip (ddt) was detached from the pusher assembly.The ddt was not returned for evaluation.Conclusions: evaluation of the returned pod4 revealed the ddt was detached from the pusher assembly.This type of damage typically occurs if the device is forcefully retracted against resistance.The pusher assembly ddt keeps the embolization coil intact with the pusher assembly; therefore, if the ddt fractures from the pusher assembly, the embolization coil will detach.The non-penumbra microcatheter identified in the complaint and the pod4 embolization coil were not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD4
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9406956
Report Number3005168196-2019-02229
Device Sequence Number11375126
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Catalogue NumberRBYPOD4
Device Lot NumberF70171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005